Help needed about drug stalevo


#1
hi could any one tell me if they have been on a drug called stalevo.
and if they have has it worked for them my hubby has had p d now for 6 years and of late his meds has stoped working . so he has been put on thease and he was told they are a rocket fuel drug , and i dont want him to get his hopes up on them working and they dont . if any one could give me advice i would be truly gratfull

#2
stavelo is sinemet, which your husband probably is already on, with an extra ingredient that lets more of the levadopa make it to the brain and lasts longer in the brain, so the effect is really just more levadopa. i think it roughly doubles the effective time. the extra ingredient, entacapone, is sometimes difficult for people to handle. hopefully not in this case.
cheers

#3
thank you turnip for your reply:rolling_eyes:

#4
My husband was on Stalevo for about 8 years and it worked well for him. He was on three tablets. He did suffer from nausea for about 20 mins after taking tablets. Eventually the effect of the Stalevo wore off and the neurologist said he was undermedicated and he was put on Madapor. For the first two weeks on Madapor his Parkinsons practically left him, he was back to himself again, but gradually deteriorated from this and was better than he had been on the Stalevo. That was about 2 years ago but over the last six months he has been deteriorating again, even though he has been increasing dosage of Madapor. I don't think he can increase it much more so we are seeing the neurologist next week.

#5
Janice,
I recently moved to Stalevo (4 per day) from Sinemet Plus (5 per day) and found the Stalevo more effective and longer lasting.

However after six weeks of Stalevo I developed involuntary movements in my limbs
and reluctantly returned to using Sinemet Plus.

I seem to have a sensitivity to some prescription drugs, so maybe your OH will have better results.

Arsene

#6

I  changed 6 weeks ago from madapar 100/25 -1 x 4  daily to Stalevo 1x 4 daily I am feeling more tired and sickly for about half an hour after taking but tremors and jerks seem to have lessoned I am hoping the tiredness decreases soon otherwise I  will ask to return to Madapar with this i was not as tired but more shakey .I suppose its find right combination for the individual,  


#7

I have been on Stalevo 150 5 times a day for a few months after a year on Stalevo  125 and before that 2 years on Sinemet. The Stalevo is great but it is a bit slow to get going in the morning. I take my first dose at 7.30 am so that I am firing on all cylinders by 9.00 am. I take the subsequent doses at 3.5 hour intervals. I hardly notice down time any more.


#8

been on stalevo for a few years great at first now get sickness and feel ill all day. Head feels as if its on fire.Soon to add patches to list hope they work


#9

I have been on Stalevo 5 times a  day since September I still feel nauseous,more recently,have no appetite lost a lot of weight now I can`t keep still my whole body twists and turns even my jaw twists.I have seen Dietician,speech Therapist,Physio and 4 different Drs.I am waiting for my Parkinsons N urse to return from holiday she seems to be the  only person who will make decisions. All the Drs ect. have said my condition is complex due to other health problems and i have to give treatment time  -- and I should call my PD. Nurse on her return in 2 weeks..

Hope to improve soon xx. 


#10

MY husband has been put on stalevo from sinimet i hope hes ok has had bad experience with requip there is not a lot of reviews on this site about it what are the main reactions to it can any one give some positive comments about this drug x


#11

Janice

I see your last post was in Jun.  Could you say what your verdict is on the effectiveness of stalevo on your husband.  I have an appointment with my Parkinson's nurse in early November and expect her to recommend that I go on to stalevo.

Many thanks 

Bluespear


#12

I would welcome comments from any one who has had experience of Stalevo - good and bad.

Bluespear


#13

my husband was on stalivo 50 mg was ok with that and moved up to 75 mg after a month or so he was ok until after about 6 weeks he started with the runs and stomache cramps .  Then one night he said look at my foot and after a few weeks we went to see specialist and was told he had dyskinesia ,he has been put on amatadine 100mg 2 x daily so he has been taken off stalivo and put back on sinimet 62.5 mg 4 x daily and hopefully things will improve . I hope that you have a better experience than what my husband did .


#14

Dear jo.h

Many thanks for your detailed response.  It will be most useful for my forthcoming appointment.

Bluespear